Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 178, NWS Mobile, AL

July 29, 1999Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 29, 1999, 4:57 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 1999, 4:57 PM CDT (21:57 UTC)
Expired
Jul 29, 1999, 6:15 PM CDT
In force
78 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Escambia County, FL, Santa Rosa County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 292155 RRA
SVRMOB
FLC033-113-292315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
457 PM CDT THU JUL 29 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 615 PM CDT

* AT 455 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 18 MILES NORTH OF PENSACOLA OR 6 MILES NORTHEAST OF
  BLUFF SPRINGS... MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  BLUFF SPRINGS BY 510 PM CDT
  GONZALEZ BY 520 PM CDT
  PACE  BY 530 PM CDT
  ENSLEY BY 540 PM CDT
  MULAT BY 545 PM CDT

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG
BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 29, 2:00 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CDT THU JUL 29 1999

THE HEAT IS ON OVER DEEP SOUTH. MID/UPPER RIDGE STILL TO REMAIN PUT
OVER SERN US AND A SURFACE TROF NOW DEVELOPS OVER PIEDMONT MORE
MARKEDLY THAN LAST CYCLE. SURFACE HIGH CONTINUES TO DOMINATE GMEX
MAINLY OFF TX AND LA. ETA MODEL SHOWS A SURFACE BUBBLE OVER THE MID
MS/AL STATE LINES IN ASSOCIATION WITH DEVELOPMENT OF APPARENT MCS
AT 18Z FORECAST. WOULD FIT IN WITH CONTINUING TREND OF DEEPENING
MOISTURE OVER NORTHERN PORTIONS OF FORECAST AREA UNDER ANTICYCLONIC
FLOW. HOWEVER THE CONVECTION HAS APPARENTLY LIT OFF CLOSER TO THE
MID AL/GA STATE LINES. POPS WILL GO UP BEGINNING THIS AFTERNOON
CONTINUING THROUGH FRI. WILL GO FOR CHANCE POPS FOR TODAY ESPECIALLY
IN THE NORTHERN ZONES AS CONVECTION HAS STARTED UP THERE ALREADY.
SLIGHTLY LOWER POPS FOR COASTAL ZONES TONIGHT AND FRIDAY. NEEDED TO
TWEAK FAN POPS UPWARD IN PLACES.

THE BIG WORRY THIS PERIOD CONTINUES TO BE THE HEAT INDEX. WILL
CONTINUE HILITE OF HEAT INDICES 115 TO 120 ACROSS ENTIRE FA EVEN
THOUGH MOST SOUTHERNERS TEND TO TAKE IT ALL IN STRIDE. DEWPOINT IS
84 AT THIS WRITING AND TEMP IS 91 SO IT IS 117 DEGREE HI ALREADY AT
NOON. MODEL MIN TEMP TRENDS STILL TENDING TO MID 70S SO WOULD NEED
TO KEEP AN EYE ON CLOUD COVER THIS EVENING...YET AGAIN APPROACHING
HEAT ADVISORY CRITERIA.

MOB BB 077/095/075/095 77242
PNS BB 078/096/076/097 77342
GZH BB 075/099/073/098 77412
DTS BB 078/096/076/097 77342
61A BB 075/099/073/098 77412
2RO BB 073/097/071/096 77412

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.